MAUDE Adverse Event Report: CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER

CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER
Model Number Aligner (Multi-layer)
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clearcorrect findings: a review of case #( b)(4) shows the phase 1 aligners arrived in the customer's office on (b)(4) 2022, with a patient wear schedule of 1 week.The patient should have been at step 9 around (b)(6), 2022.Incomplete movements may be a contributing factor, however, the photos received are inconclusive in determining this.The patient states they were using water and a toothbrush to clean to the devices at the beginning of treatment, but recently starting using a specific product given to them by their dentist.The product name was not provided.Clinical evaluation: the primary complaint relates to sores on the tongue.No clinical examination information or photographs were provided.There is no mention of aligner fitment, sharp edges or other discomfort.A variety of conditions such as apthous ulcers, herpes simplex outbreak, hormonal conditions, nutritional deficiencies and others are known to be related to sores on the tongue.A secondary complaint was that the inside of the mouth was red and sensitive.As with the primary complaint, there are also a number of conditions that are associated with this.With the limited information provided, no clear etiology or cause and effect can be established.It is suggested that a comprehensive clinical examination including photographs be performed.
 
Event or Problem Description
Patient has been experiencing very sore and swollen tongue.Tongue is sensitive to salt and heat, and he is experiencing loss of taste.Patient says the whole mouth feels slightly numb and is experiencing a tingling sensation.Says that after a week of not wearing aligners the symptoms seemed to disappear, however, that after wearing them again they returned.It was recommended to the provider to stop treatment and have the patient do an allergy test and for a quick test to do a skin test to see if this would result in a rash or other reaction.Patient responses: what is the current step and arch being discussed? step 9 the dentist advised me to stop wearing the clearcorrect and also to test with a piece of the plastic cut off the older braces and tape it on my skin.To see if any rash appears.Presence of a rash? the inside of my mouth was very red and sensitive to heat and salt.Presence of sores? yes, there were some sores on my tongue.Presence of swelling? yes, my tongue was swollen: presence of fever? no.Difficulty breathing? no.Known allergy to plastic? no.Any allergies to disinfectants? no.Was the product rinsed at seating? yes.What was used to clean the product? water and a toothbrush in the beginning.Last week i also used the specific product given by the dentist to clean it every 4 days.Does the product appear to be clean? yes.Only sometimes during the day i noticed some "scale/tarnish", but this was cleaned in the evening.Has the patient seen an allergist no.I'm starting to think it's not really an allergy for the plastic.But the burning mouth syndrome induced by the clearcorrect.

Brand Name
CLEARCORRECT SYSTEM
Common Device Name
CLEAR PLASTIC ORTHODONTIC ALIGNER
Manufacturer (Section D)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer (Section G)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer Contact
raquel brown
21 cypress blvd
round rock, TX 78665
8883313323
MDR Report Key16656579
Report Number3007130440-2023-00001
Device Sequence Number15272395
Product Code NXC
UDI-Device IdentifierD865REF00031
UDI-Public+D865REF00031/$$52336311159219/16D20220630
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K113618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Model NumberAligner (Multi-layer)
Device Catalogue NumberREF-03
Device Lot Number75002521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite